MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported catheter inserted into the right upper arm of a patient with brain disease one month ago.Prior to use, there was resistance to injection, and we received a report that the extension swelled when saline was injected, and we confirmed its patency.The same phenomenon was confirmed when 10cc of prefilled saline was poured into the lumen.Red lumen.There was no blockage in the white lumen, so it was removed after the intended antibiotic administration was completed.A blood clot had formed in the lumen about 7cm from the inside of the valve.Swelling of the extension tube.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of an extension tubing aneurysm is confirmed and was determined to be use-related.One 5 fr d/l groshong nxt catheter was returned for evaluation.An initial visual observation of the returned catheter slight discoloration observed along the extension tubing of the red lumen.A tactile evaluation of the red extension tubing revealed some tensile weakness along the extension tubing.A tactile evaluation of the white extension tubing revealed no obvious tensile weakness along the extension tubing.A functional test of attempting to infuse water into each lumen using a 12 ml syringe revealed no occlusion through either lumen of the device.A functional test of pressurizing each lumen with water using a 12 ml syringe revealed a catheter aneurysm along the extension tubing of the red lumen.The white lumen extension tubing did not have any catheter aneurysms and was patent to infusion.A microscopic observation revealed longitudinal marks along the extension tubing at the aneurysm location indicating material deformation.Necking was observed at the aneurysm location along the extension tubing when a slight pulling force was applied to the extension tubing.The ifu states, ¿catheters that present resistance to flushing and aspiration may be partially or completely occluded.Do not flush against resistance.If the lumen will neither flush nor aspirate and it has been determined that the catheter is occluded with blood, a declotting procedure per institution protocol may be appropriate.¿ this complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23584792
Report Number3006260740-2025-08762
Device Sequence Number9398339
Product Code LJS
UDI-Device Identifier00801741035449
UDI-Public(01)00801741035449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7957505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown